This sounds stupid even writing it! I am on the patch and have looked up most symptoms. But I am suffering with dizziness, nausea, heartbeat is irregular or fast most of the time (sometimes can feel my heart beat in my throat), sweating, awful nightmares and my legs are kicking in my sleep. I'm having a very hard time falling asleep and when I do I get into such a deep sleep my head feels heavy when I get up and my nose is red. Waking up is a slow process. I'm writing this having a hard time with the dizziness. Does anyone have any suggestions? I don't feel like I can walk outside as fear I might fall over or vomit and is the heart racing thing going to go away. I'm feeling like the withdrawal is dangerous is this the case! Is it dangerous to quit? Please don't write back I'm and idiot. I am determined and want this but I can't believe how my body is reacting. I'm a 32 year old female. I have had a history of anxiety and depression. Off meds for this and am doing well thanks to alot of cognitive therapy. Have had heart palps on and off though for most of my adult life. Can anyone help me or give me suggestions?
Welcome to the forum!
No you are not an idiot or stupid. You are genuinely feeling this. This could partly be explained by withdrawal symptoms. Nicotine patches have a lower level of nicotine as compared to levels reached by smoking.
It could also be a reaction to the patch—not to the nicotine in it but to adhesive or something else in it. Normally it would cause skin reaction, but it can also in rare cases cause dizziness.
You could also be not eating properly due to withdrawal symptoms and this can cause hypoglycemia and anemia, both of which can make you dizzy. Also gastric reflux is common after you quit smoking. Try some OTC antacids and see.
Disturbed sleep is another cause of dizziness. Try to do some exercise at home, eat well, do some relaxation exercises, and get a good night’s sleep. Take a multivitamin.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.